# SDR CALA9900089

- Difficulty date: January 29, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N13624
- Make and model: Boeing 737524
- Aircraft serial: 27528
- Engine: Ge CFM563B1
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Seal
- Condition: Broken
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SMOKE APPEARED IN THE COCKPIT AND CABIN DURING CLIMB-OUT OF EWR.  THE AIRCRAFT WAS RETURNED TO EWR WHERE IT LANDED WITHOUT INCIDENT.  A BOROSCOPE INSPECTION OF THE NR 1 ENGINE HPC 1ST, 2ND, AND 3RD STAGES FOUND EVIDENCE OF OIL LEAK IN ALL STAGES.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  THE ENGINE WAS RUN AT TAKEOFF POWER WITH NO SMOKE OR DEFECTS NOTED. ENGINEERING INVESTIGATION REVEALED THE NR 3 BEARING STATIONARY AFT AIR/OIL SEAL HAD BROKEN INTO THREE PIECES AND WAS THE PRIMARY CAUSE OF ENGINE OIL LEAK.
